Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Atrial fibrillation, sleep apnea and high blood pressure patient. On olmetec and pradaxa. Having dizziness. Why?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi I have atrial fibrillation and high blood pressure along with sleep apnea. A few days back I had a very dizzy spell where I had to sit down. I started to sweat profusely and I felt like I was going to throw up. This lasted about 5 minutes. I am on olmetec and pradaxa. What do you think happened. It scares me because i just had a sister die at 57 of a massive stroke and my father died at 47 of a massive heart attack.
Posted Sat, 2 Nov 2013 in Women's Health
Answered by Dr. Robert Galamaga 15 minutes later
Brief Answer:
See your MD soon

Detailed Answer:
This could be related to the fibrillation. Sometimes if the pulse gets too high it can trigger symptoms such as dizziness or excessive fatigue.

Also, we worry about adequate blood flow through the carotid arteries. If there is any blockage there it could cause dizziness.

Lastly, an echocardiogram may be helpful if one has not been done within the last year.

Please bring this to the attention of your doctor - an adjustment of your medication may be needed and possibly a diagnostic test may be indicated.

I hope you are feeling better today.

Please let me know if you have any additional concerns regarding this issue.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Atrial fibrillation, sleep apnea and high blood pressure patient. On olmetec and pradaxa. Having dizziness. Why? 13 minutes later
Is it normal to have afib a few times a year and then for the last two I have had no occurences. I have always felt my afib but can you convert and not feel when you are in it?
Answered by Dr. Robert Galamaga 3 minutes later
Brief Answer:

Detailed Answer:
Absolutely - conversions in and out of afib can be asymptomatic. This is referred to as paroxysmal atrial fibrillation.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor